Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 293, NWS Kansas City, MO

August 6, 20115 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 6, 2011, 11:07 PM CDT for 5 counties in Missouri. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2011, 11:07 PM CDT (04:07 UTC)
Expired
Aug 6, 2011, 11:45 PM CDT
In force
38 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Grundy County, MO, Harrison County, MO, Mercer County, MO, Putnam County, MO, Sullivan County, MO

The radar

The Des Moines radar (KDMX), 152 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 11:08 PM CDTTSTM WND GST 60Ridgeway, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 6, 5:32 PM CDTSevere Thunderstorm WatchSPC9 hr
Aug 6, 10:14 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.1 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1566 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1566 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1868 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

409 
WUUS53 KEAX 070407
SVREAX
MOC079-081-129-171-211-070445-
/O.NEW.KEAX.SV.W.0293.110807T0407Z-110807T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1107 PM CDT SAT AUG 6 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GRUNDY COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHERN HARRISON COUNTY IN NORTH CENTRAL MISSOURI...
  MERCER COUNTY IN NORTH CENTRAL MISSOURI...
  WESTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHWESTERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 1145 PM CDT

* AT 1104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES EAST OF EAGLEVILLE...OR
  14 MILES NORTHEAST OF BETHANY...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CAINSVILLE...PRINCETON...SPICKARD...MERCER...MOUNT MORIAH...
  MODENA...MILL GROVE...SOUTH LINEVILLE...NEWTOWN...LUCERNE...HARRIS
  AND POWERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4019 9318 4032 9414 4057 9414 4058 9318
TIME...MOT...LOC 0407Z 274DEG 34KT 4045 9386
WIND...HAIL 60MPH <.75IN

$$

HAWBLITZEL
2 follow-up statements
549 
WWUS53 KEAX 070424
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1124 PM CDT SAT AUG 6 2011

MOC081-070434-
/O.CAN.KEAX.SV.W.0293.000000T0000Z-110807T0445Z/
HARRISON MO-
1124 PM CDT SAT AUG 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HARRISON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4031 9376 4057 9377 4058 9318 4019 9318
TIME...MOT...LOC 0424Z 273DEG 52KT 4044 9338

$$

MOC079-129-171-211-070445-
/O.CON.KEAX.SV.W.0293.000000T0000Z-110807T0445Z/
GRUNDY MO-MERCER MO-PUTNAM MO-SULLIVAN MO-
1124 PM CDT SAT AUG 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
SULLIVAN...WESTERN PUTNAM...MERCER AND NORTHEASTERN GRUNDY COUNTIES
UNTIL 1145 PM CDT...

AT 1120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF MERCER...OR 24
MILES NORTHWEST OF MILAN...MOVING EAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  HARRIS...NEWTOWN...POWERSVILLE AND LUCERNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4031 9376 4057 9377 4058 9318 4019 9318
TIME...MOT...LOC 0424Z 273DEG 52KT 4044 9338
WIND...HAIL 60MPH <.75IN

$$

HAWBLITZEL
946 
WWUS53 KEAX 070442
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1142 PM CDT SAT AUG 6 2011

MOC079-129-171-211-070452-
/O.EXP.KEAX.SV.W.0293.000000T0000Z-110807T0445Z/
GRUNDY MO-MERCER MO-PUTNAM MO-SULLIVAN MO-
1142 PM CDT SAT AUG 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SULLIVAN...
WESTERN PUTNAM...MERCER AND NORTHEASTERN GRUNDY COUNTIES WILL EXPIRE
AT 1145 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA.  HOWEVER GUSTY WINDS TO 45 MPH ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM.

LAT...LON 4031 9376 4057 9377 4058 9318 4019 9318
TIME...MOT...LOC 0442Z 273DEG 52KT 4042 9304

$$

HAWBLITZEL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 6:31 PM CDT, 4 hours 36 minutes earlier.

Area forecast discussion, Aug 6, 6:31 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
631 PM CDT SAT AUG 6 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

SHORT RANGE (TONIGHT THROUGH MONDAY)...

LOOKING AT SATELLITE IMAGERY THIS AFTERNOON...THE REMNANTS OF A
WEAK MCV ARE NOTED SHIFTING EAST NORTHEAST THROUGH MISSOURI...ALONG
AND NORTH OF A WEAK FRONTAL BOUNDARY STRETCHED FROM CENTRAL MISSOURI
BACK INTO NORTHEAST OKLAHOMA. THIS IS WHAT IS LEFT OF A COMPLEX OF
THUNDERSTORMS THAT STARTED LIFE EARLY THIS MORNING IN SOUTH CENTRAL
KANSAS. THE CLOUD COVER FROM THIS FEATURE HAS WORKED TO TAKE THE
EDGE OFF TEMPERATURES TODAY. IT APPEARS THAT MANY AREAS UNDER THE
HEAT ADVISORY TODAY WILL LIKELY NOT MAKE IT TO ADVISORY CRITERIA AS
A RESULT. HOWEVER...HAVE NO INTENTION OF DROPPING THE ADVISORY TODAY
AS THERE WILL ONCE AGAIN BE THE THREAT OF OPPRESSIVELY HOT AND HUMID
CONDITION PREVAILING IN THE SAME REGION AGAIN SUNDAY. AND...WITH THE
ABUNDANCE OF OUTDOOR ACTIVITIES GOING ON ACROSS THE REGION...FEEL
IT IS STILL WISE TO HIGHLIGHT TO POTENTIAL FOR DANGEROUS HEAT AND
HUMIDITY UNTIL WE ARE MORE CONFIDENT THAT HEAT INDICES WONT TOP OUT
AROUND 105 DEGREES SUNDAY AFTERNOON.

ONE OF THE MITIGATING FACTORS THAT COULD STAVE OFF THE HEAT AND
HUMIDITY FOR SUNDAY WILL BE THE POTENTIAL FOR CLOUD COVER AND
THUNDERSTORMS IN THE MORNING HOURS. WITH THE MULTIPLE FRONTAL
BOUNDARIES WALLOWING AROUND THE PLAINS...AND MULTIPLE WEAK IMPULSES
MOVING THROUGH THE ZONAL FLOW ACROSS THE NATIONS MID-SECTION...CAN
NOT RULE OUT THE POTENTIAL FOR MORE EARLY MORNING THUNDERSTORMS
ACROSS KANSAS...WHICH WOULD ROLL EAST ACROSS MISSOURI SUNDAY
MORNING. INDICATIONS ARE THAT TONIGHTS ACTIVITY MIGHT BE FOCUSED A
LITTLE FARTHER NORTH THAN THE ACTIVITY FROM THIS MORNING...BUT IN
GENERAL CONFIDENCE IS LOW ON SPECIFIC TIMING AND TRACK DETAILS.

BETTER POTENTIAL FOR A MORE ORGANIZED THUNDERSTORM EVENT WILL ARRIVE
SUNDAY NIGHT INTO MONDAY MORNING AS A SHORTWAVE MOVES EAST THROUGH
THE NORTHERN PLAINS. THIS WILL SEND ANOTHER FRONT SOUTH THROUGH
KANSAS AND MISSOURI...WHICH WILL FURTHER TAKE THE EDGE OFF
TEMPERATURES FOR THE COMING WORK WEEK...ESPECIALLY IN AREAS NORTH OF
THE MISSOURI RIVER. FOR SUNDAY NIGHT...AS THE SHORTWAVE SHIFTS EAST
THROUGH THE NORTHERN PLAINS...WESTERLIES WILL BE SUPPRESSED SOUTH TO
AROUND THE KANSAS-NEBRASKA BORDER FOCUSING A MODEST NOCTURNAL JET
INTO SOUTHERN NEBRASKA BY EARLY MONDAY MORNING. THIS PROVIDES A
DECENT SIGNAL THAT A CONVECTIVE COMPLEX WILL START IN SOUTH CENTRAL
OR SOUTHEAST NEBRASKA EARLY MONDAY MORNING...WHICH WILL THEN TRACK
SOUTHEAST THROUGH MISSOURI DURING THE REMAINDER OF THE MORNING HOURS
MONDAY...AND POSSIBLY INTO THE AFTERNOON IF IT DEVELOPS INTO A MCV.

OTHERWISE...PUSHED PRECIPITATION CHANCES DOWN A LITTLE FOR MONDAY
NIGHT AS THERE IS SOME INDICATION FROM MODELS THAT SUBSIDENCE BEHIND
THE WEAK FRONTAL BOUND...AND THE LOCATION OF THE BOUNDARY TO OUR
SOUTH BY MONDAY NIGHT...MIGHT TAKE THE FOCUS FOR MORE STORMS AND
SHIFT IT SOUTH AND EAST OF OUR AREA FOR AT LEAST ONE NIGHT.

CUTTER

MEDIUM RANGE (TUESDAY THROUGH SATURDAY)...

WESTERLY TO NORTHWESTERLY FLOW ALOFT WILL PERSIST THROUGH THE
EXTENDED AS A TROUGH BECOMES ESTABLISHED OVER SOUTHEAST
CANADA/NORTHEASTERN STATES AND A RIDGE BEGINS BUILD INTO THE
INTERMOUNTAIN WEST. THIS PATTERN SUPPORTS PERIODIC CONVECTIVE
CHANCES AS ACTIVITY EVOLVES IN THE CENTRAL PLAINS AND TRACKS
EASTWARD THROUGH THE NIGHT. WITH STRONGER FLOW ALOFT YIELDING
STRONGER SHEAR A FEW OF THESE FORWARD PROPAGATING CONVECTIVE SYSTEMS
MAY BE SEVERE. DAMAGING WINDS WOULD BE THE MAIN THREAT AS THE STORMS
MOVE INTO THE EASTERN PLAINS/LOWER MO VALLEY. TIMING ANY INDIVIDUAL
WAVE IS IMPOSSIBLE AT THIS POINT SO THE GENERAL TREND IN POPS IS TO
INCREASE THEM IN THE WEST OVERNIGHT AND MOVE HIGHER POPS EAST DURING
THE DAY. THIS PATTERN WILL ALSO SUPPORT A CONTINUATION OF RELATIVELY
COOLER TEMPERATURES THROUGH THE EXTENDED. DEPENDING ON HOW MUCH
CONVECTION AND/OR CONVECTIVE DEBRIS IS LEFTOVER DURING THE DAY SOME
PLACES MAY SEE HIGHS WELL BELOW NORMAL FOR THIS TIME OF YEAR.
GENERALLY SPEAKING THOUGH...HIGHS SHOULD AVERAGE NEAR TO SLIGHTLY
BELOW NORMAL THROUGH THE EXTENDED.

CDB

&&

.AVIATION...

FOR THE 00Z TAFS...KEEPING A CLOSE EYE ON DEVELOPING CONVECTION OVER
EASTERN NEBRASKA...WHICH SEVERAL SHORT-RANGE MODELS SUGGEST COULD
CONGEAL INTO A CONVECTIVE SYSTEM AND TURN SOUTHEAST INTO NORTHERN
MISSOURI LATER TONIGHT. CURRENT THINKING IS THAT THIS ACTIVITY
SHOULD STAY NORTH OF THE KC TERMINALS THOUGH IT COULD CLIP STJ.
CHANCES OF THIS MAKING IT INTO THE KC AREA LOOKS ABOUT 20-30
PERCENT...SO WILL HINT AT THIS SLIGHT POSSIBILITY WITH A CB GROUP
AFTER MIDNIGHT. OTHERWISE...CONVECTION SHOULD HAVE A DIFFICULT TIME
PERSISTING MUCH PAST 06Z AS IT ENCOUNTERS A MORE STABLE LOW LEVEL
AIRMASS OVER MISSOURI. THINGS MAY PLAY OUT IN A SIMILAR FASHION ON
SUNDAY WITH YET ANOTHER MCS TRACKING INTO THE AREA...THIS TIME MAKING
IT DEEPER INTO MISSOURI. BEST TIMING APPEARS TO BE AFTER 00Z SO WILL
NOT INTRODUCE ANY THUNDER AT THIS TIME.

HAWBLITZEL

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR MOZ028>031-037>040-
     043>046-053-054.

KS...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR KSZ025-057-060-103>105.

&&
Hazardous weather outlook, Aug 6, 5:42 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
542 PM CDT SAT AUG 6 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-071200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
542 PM CDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
PARTS OF FAR NORTHWEST AND NORTH CENTRAL MISSOURI THIS EVENING. A
THUNDERSTORM COMPLEX IS EXPECTED TO FORM OVER EASTERN NEBRASKA DURING
THE LATE AFTERONON AND EARLY EVENING HOURS AND ACCELERATE EAST-
SOUTHEAST ACROSS WESTERN IOWA AND ENTER FAR NORTHWEST MISSOURI AFTER
9 PM. THE THREAT FOR SEVERE WEATHER SHOULD REMAIN NORTH OF AN OREGON
TO BETHANY TO PRINCETON LINE. WHILE THE PRIMARY SEVERE THREAT WILL BE
DAMAGING STRAIGHT-LINE WINDS LARGE HAIL IN A FEW OF THE STORMS WILL
ALSO BE POSSIBLE.

VERY HOT AND HUMID CONDITIONS WILL CONTINUE INTO THE VERY EARLY
EVENING HOURS FROM EAST CENTRAL KANSAS INTO CENTRAL MISSOURI. LATE
AFTERNOON HEAT INDEX READINGS WILL RANGE FROM 100 TO 105 DEGREES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HOT AND HUMID WEATHER WILL CONTINUE FOR LOCATIONS ALONG AND SOUTH OF
THE MISSOURI RIVER ON SUNDAY. HIGH TEMPERATURES WILL REACH THE
MIDDLE 90S TO NEAR 100 DEGREES...WITH HEAT INDEX VALUES RANGING FROM
105 TO 110 DEGREES DURING THE AFTERNOON.

THUNDERSTORMS WILL POSSIBLE THROUGH SUNDAY MORNING...BUT A BETTER
CHANCE FOR MORE EXPANSIVE COVERAGE WILL MOVE INTO THE REGION LATE
SUNDAY NIGHT AND MONDAY MORNING. THE HIGHEST THREAT FOR SEVERE
THUNDERSTORMS APPEARS TO BE LATE SUNDAY NIGHT AND EARLY MONDAY...
WHEN DAMAGING WINDS WOULD BE THE PRIMARY THREAT.

OTHERWISE...PERIODIC CHANCES FOR THUNDERSTORMS WILL EXIST MONDAY
NIGHT THROUGH FRIDAY AS ORGANIZED THUNDERSTORM COMPLEXES
OCCASIONALLY IMPACT THE OUTLOOK AREA. THE MOST PREFERRED TIME THAT
LOCATIONS WOULD EXPERIENCE THUNDERSTORMS WOULD BE THE LATE NIGHT AND
EARLY MORNING HOURS...WHERE A THREAT FOR DAMAGING WINDS COULD
LOCALLY
EXIST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN PARTS OF FAR NORTHWEST AND NORTH
CENTRAL MISSOURI THIS EVENING.

MJ

In the hours before

Local storm report, Aug 6, 10:07 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1007 PM CDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     TSTM WND DMG     1 S HAMBURG             40.59N 95.65W
08/06/2011                   FREMONT            IA   LAW ENFORCEMENT

            1.5 MILES SOUTH OF HAMBURG IA. IN MISSOURI ON MO HWY 275,
            LARGE TREE 1-2 FOOT IN DIAMETER DOWN ACROSS ROAD BLOCKING
            ROAD COMPLETELY. POWER LINES DOWN IN THIS AREA.

&&

KBRONIS
Local storm report, Aug 6, 10:11 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1011 PM CDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     TSTM WND DMG     2 S HAMBURG             40.58N 95.65W
08/06/2011                   ATCHISON           MO   LAW ENFORCEMENT

            2.0 MILES SOUTH OF HAMBURG IA. IN MISSOURI ON MO HWY 275,
            LARGE TREE 1-2 FOOT IN DIAMETER DOWN ACROSS ROAD BLOCKING
            ROAD COMPLETELY. POWER LINES DOWN IN THIS AREA.

&&

KBRONIS
Special weather statement, Aug 6, 10:25 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1025 PM CDT SAT AUG 6 2011

MOZ003>006-015-070430-
GENTRY MO-GRUNDY MO-HARRISON MO-MERCER MO-WORTH MO-
1025 PM CDT SAT AUG 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR WORTH...MERCER...NORTHERN
HARRISON...NORTHEASTERN GRUNDY AND NORTHEASTERN GENTRY COUNTIES UNTIL
1130 PM CDT...

AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES WEST OF GRANT CITY...OR 19 MILES NORTH
OF STANBERRY...MOVING EAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  EAGLEVILLE...RIDGEWAY...CAINSVILLE...PRINCETON...MERCER...DENVER...
  ALLENDALE...HATFIELD...MARTINSVILLE...BLYTHEDALE...MOUNT MORIAH...
  MODENA AND MILL GROVE.

THIS WILL IMPACT

 I-35 BETWEEN MILE MARKERS 95 AND 114.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4057 9338 4022 9337 4037 9458 4058 9454
TIME...MOT...LOC 0325Z 278DEG 50KT 4049 9442

HAWBLITZEL
Local storm report, Aug 6, 10:32 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1032 PM CDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     CLEARMONT               40.51N 95.03W
08/06/2011                   NODAWAY            MO   EMERGENCY MNGR

            MULTIPLE POWER LINES DOWN. FIRE DEPT ESTIMATED 60 MPH
            WINDS. TIME ESTIMATED FROM RADAR.

&&

21
Local storm report, Aug 6, 10:35 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1035 PM CDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND DMG     4 E MARYVILLE           40.34N 94.80W
08/06/2011                   NODAWAY            MO   EMERGENCY MNGR

            POWERLINE DOWNED AT HWY 136 AND HWY F

&&

21
Local storm report, Aug 6, 10:43 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1043 PM CDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     TSTM WND DMG     1 W PICKERING           40.45N 94.86W
08/06/2011                   NODAWAY            MO   EMERGENCY MNGR

            WINDOWS BLOWN OUT OF A HOUSE. TIME ESTIMATED FROM RADAR.

&&

21

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:56 PM CDTSevere Thunderstorm WarningEAXAtchison49 min
Aug 6, 9:20 PM CDTSevere Thunderstorm WarningEAXAtchison, Nodaway40 min
Aug 6, 9:50 PM CDTSevere Thunderstorm WarningEAXAtchison, Gentry, Nodaway, Worth40 min
Aug 6, 10:25 PM CDTSpecial Weather StatementEAXHarrison, Mercer, Worth65 min
Aug 6, 11:31 PM CDTSpecial Weather StatementEAXPutnam, Schuyler59 min
Aug 7, 1:09 AM CDTSevere Thunderstorm WarningEAXAtchison37 min
Aug 7, 1:44 AM CDTSpecial Weather StatementEAXAtchison46 min
Aug 7, 1:51 AM CDTSpecial Weather StatementEAXNodaway39 min
Aug 7, 2:16 AM CDTSpecial Weather StatementEAXHolt44 min
Aug 7, 2:20 AM CDTSpecial Weather StatementEAXJohnson40 min
Aug 7, 2:28 AM CDTSpecial Weather StatementEAXAndrew, Gentry, Harrison, Worth47 min
Aug 7, 2:43 AM CDTSpecial Weather StatementEAXHolt17 min
Aug 7, 3:49 AM CDTSpecial Weather StatementEAXHolt41 min
Aug 7, 4:04 AM CDTSpecial Weather StatementEAXAtchison26 min
Aug 7, 4:17 AM CDTSevere Thunderstorm WarningEAXAtchison, Holt28 min
Aug 7, 4:43 AM CDTSpecial Weather StatementEAXHolt47 min
Aug 7, 5:04 AM CDTSpecial Weather StatementEAXBuchanan41 min
Aug 7, 5:46 AM CDTSpecial Weather StatementEAXBuchanan, Clay, Clinton44 min
Aug 7, 1:47 PM CDTSpecial Weather StatementEAXPlatte28 min
Aug 7, 2:08 PM CDTSevere Thunderstorm WarningEAXClay, Platte22 min
Aug 7, 2:29 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte31 min
Aug 7, 2:48 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Johnson, Lafayette, Ray27 min
Aug 7, 3:14 PM CDTSevere Thunderstorm WarningEAXJackson, Johnson, Lafayette, Ray31 min
Aug 7, 3:42 PM CDTSevere Thunderstorm WarningEAXJohnson, Lafayette, Pettis, Saline33 min
Aug 7, 4:13 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Pettis, Saline32 min
Aug 7, 4:16 PM CDTSpecial Weather StatementEAXHenry44 min
Aug 7, 4:25 PM CDTSpecial Weather StatementEAXPettis50 min
Aug 7, 4:42 PM CDTSevere Thunderstorm WarningEAXCooper, Howard33 min
Aug 7, 4:45 PM CDTSevere Thunderstorm WarningEAXHenry30 min
Aug 7, 5:14 PM CDTSevere Thunderstorm WarningEAXHenry16 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.